Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Mar 15, 2025, 7:31 PM CDT for Cumberland County, Fentress County, Tennessee. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2025, 7:31 PM CDT (00:31 UTC)
- Expired
- Mar 15, 2025, 7:39 PM CDT
- In force
- 8 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cumberland County, TN, Fentress County, TN
The radar
The Knoxville radar (KMRX), 122 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 12:51 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.6
The text
As transmitted.
225
WFUS54 KOHX 160031
TOROHX
TNC035-049-160100-
/O.NEW.KOHX.TO.W.0014.250316T0031Z-250316T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
731 PM CDT Sat Mar 15 2025
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Eastern Cumberland County in Middle Tennessee...
East central Fentress County in Middle Tennessee...
* Until 800 PM CDT.
* At 731 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Rockwood, moving north at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
eastern Cumberland and east central Fentress Counties, including
the following locations... Crab Orchard.
This includes Interstate 40 between mile markers 328 and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3637 8470 3638 8472 3635 8473 3635 8474
3633 8474 3632 8479 3611 8485 3608 8483
3610 8482 3609 8480 3605 8479 3600 8472
3591 8468 3583 8477 3579 8485 3580 8494
3646 8476 3644 8469 3640 8466
TIME...MOT...LOC 0031Z 196DEG 44KT 3587 8481
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
102 follow-up statements
663
WWUS54 KOHX 160032
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
732 PM CDT Sat Mar 15 2025
TNC049-160041-
/O.CAN.KOHX.TO.W.0014.000000T0000Z-250316T0100Z/
Fentress TN-
732 PM CDT Sat Mar 15 2025
...THE TORNADO WARNING FOR EAST CENTRAL FENTRESS COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
&&
LAT...LON 3590 8471 3588 8472 3582 8478 3582 8480
3579 8486 3580 8494 3611 8486 3608 8483
3610 8482 3609 8480 3605 8479 3600 8472
3591 8468
TIME...MOT...LOC 0031Z 196DEG 44KT 3589 8480
$$
TNC035-160100-
/O.CON.KOHX.TO.W.0014.000000T0000Z-250316T0100Z/
Cumberland TN-
732 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN
CUMBERLAND COUNTY...
At 731 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Rockwood, moving north at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Crab Orchard and Fairfield Glade.
This includes Interstate 40 between mile markers 328 and 339.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3590 8471 3588 8472 3582 8478 3582 8480
3579 8486 3580 8494 3611 8486 3608 8483
3610 8482 3609 8480 3605 8479 3600 8472
3591 8468
TIME...MOT...LOC 0031Z 196DEG 44KT 3589 8480
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
10008
WWUS54 KOHX 160039
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
739 PM CDT Sat Mar 15 2025
TNC035-160049-
/O.CAN.KOHX.TO.W.0014.000000T0000Z-250316T0100Z/
Cumberland TN-
739 PM CDT Sat Mar 15 2025
...THE TORNADO WARNING FOR EASTERN CUMBERLAND COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
&&
LAT...LON 3590 8471 3588 8472 3582 8478 3582 8480
3579 8486 3580 8494 3611 8486 3608 8483
3610 8482 3609 8480 3605 8479 3600 8472
3591 8468
TIME...MOT...LOC 0037Z 196DEG 44KT 3599 8476
$$
10What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 15, 6:42 PM CDT, 49 minutes earlier. Its key messages:
- Updated at 635 PM CDT Sat Mar 15 2025
- Severe thunderstorm risk through this evening with chances for damaging winds, large hail and tornadoes.
- Heavy rain with a risk for flooding in urban, low-lying, and poor drainage areas, especially west of I-65.
- Gusty non-thunderstorm winds between 35 to 45 mph through this evening.
Area forecast discussion, Mar 15, 6:42 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN Issued by National Weather Service Fort Worth TX 642 PM CDT Sat Mar 15 2025 ...New AVIATION... .KEY MESSAGES... Updated at 635 PM CDT Sat Mar 15 2025 - Severe thunderstorm risk through this evening with chances for damaging winds, large hail and tornadoes. - Heavy rain with a risk for flooding in urban, low-lying, and poor drainage areas, especially west of I-65. - Gusty non-thunderstorm winds between 35 to 45 mph through this evening. && .SHORT TERM... (Rest of today through Sunday) Issued at 1048 AM CDT Sat Mar 15 2025 Showers and thunderstorms continue this morning as the warm front pushes northward. Right now storms have stayed mostly sub severe, with some small hail reported. But, instability and additional moisture will move northward through the day, increasing the fuel for strong to severe storms this afternoon. Very strong low to mid level shear will increase the threat for strong updrafts and storms able to produce damaging wind gusts, hail, and even tornadoes, especially in the southern half of the area in the moderate risk. The limiting factor so far has been the warmer air aloft capping a lot of the convection from going severe, but with the warm front lifting northward, surface warming will continue and allow for the cap to weaken to increase the severe threat. Models continue to show the cap weakening and surface based CAPE increasing through the afternoon, so remain weather aware and have multiple ways to receive warnings! PWAT values will also continue to increase, and with high rain rates and training of heavy rainfall, flash flooding will also be a threat this afternoon and evening. Heavy rain should move out of the area after midnight, but lingering showers will be possible through mid day Sunday. && .LONG TERM... (Sunday Night through next Saturday) Issued at 1048 AM CDT Sat Mar 15 2025 Drier and cooler conditions will start the week as the deep trough over the eastern CONUS continues eastward. Temps will warm up Tuesday and Wednesday as ridging builds in ahead of the next trough, and rain chances return Wednesday night into Thursday morning. The cold front associated with that trough will dry the region out quite a bit, and may increase the fire weather threat for Thursday and Friday. Ridging builds in for Friday followed by another shot at rain next weekend. && .AVIATION... (00Z TAFS) Issued at 635 PM CDT Sat Mar 15 2025 Widespread light rain with embedded heavier showers and thunderstorms will continue through 05Z. TAF obs have seen inconsistent yet drastic changes in ceilings and visibilities over short periods of times due to the nature of this convection, so have opted to keep a TEMPO group at all sites to account for this the first few hours of the TAF period. A second round of showers and thunderstorms are expected to develop across portions of north-central Tennessee (KBNA, KMSQ, KCKV) between 08Z and 12Z. A third and final round of thunderstorms is expected to impact eastern Tennessee (KSRB, KCSV) sometime between 17 and 20Z. To focus on the ongoing round of convection, have kept these latter rounds of convection as a SHRA FM group, and will be amended in subsequent updates to introduce the mention of thunder in TAFs and refine the time line for thunderstorm potential. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 52 60 34 / 100 100 60 0 Clarksville 71 47 55 32 / 100 90 50 0 Crossville 69 50 60 29 / 90 100 70 10 Columbia 72 50 60 32 / 100 100 50 0 Cookeville 72 51 60 31 / 90 100 70 0 Jamestown 70 50 61 29 / 90 100 70 10 Lawrenceburg 70 49 58 32 / 90 90 40 0 Murfreesboro 74 51 61 31 / 100 100 60 0 Waverly 69 48 57 33 / 100 90 30 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until midnight CDT tonight for TNZ005>011-023>034- 056>066-075-077>080-093>095. Flood Watch through late tonight for TNZ005>011-023>034-056>066- 075-077>080-093>095. && SHORT TERM...Barnwell LONG TERM....Barnwell AVIATION.....99
In the hours before
Local storm report, Mar 15, 5:44 PM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
544 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM Flash Flood 1 NNE Baxter 36.17N 85.63W
03/15/2025 Putnam TN Emergency Mngr
Water covering road at 1286 Main St. in
Baxter.
&&
13Local storm report, Mar 15, 5:49 PM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
549 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM Flash Flood 2 WSW Mount Pleasant 35.55N 87.22W
03/15/2025 Maury TN Public
Water was covering the road in several spots
along Highway 43 between Columbia and
Lawrenceburg.
&&
13Local storm report, Mar 15, 5:52 PM CDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
552 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM Flash Flood 1 ENE Berry Hill 36.12N 86.75W
03/15/2025 Davidson TN Public
Deep water covering the road at I-440 and
Nolensville Pike.
&&
13Local storm report, Mar 15, 5:54 PM CDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
554 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Dmg 1 ESE Mcminnville 35.68N 85.77W
03/15/2025 Warren TN Public
Numerous downed trees were reported in the
McMinnville area. Time estimate from radar.
&&
13Local storm report, Mar 15, 6:12 PM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
612 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Dmg Palmer 35.35N 85.57W
03/15/2025 Grundy TN Emergency Mngr
Trees down and structure damage to homes in
Palmer. Time estimated by radar.
&&
13Local storm report, Mar 15, 6:14 PM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
614 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Flash Flood 7 SSW Clarkrange 36.09N 85.06W
03/15/2025 Cumberland TN Public
Water flooding Highway 127N between
Crossville and Clarkrange.
&&
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:09 PM CDT | Areal Flood Advisory | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 4 more | 6 hr |
| Mar 15, 7:12 PM CDT | Areal Flood Advisory | OHX | Cumberland, DeKalb, Grundy, Van Buren, Warren, White | 6 hr |
| Mar 15, 7:16 PM CDT | Tornado Warning | OHX | Van Buren, White | 29 min |
| Mar 15, 7:42 PM CDT | River Flood Warning | OHX | Lawrence | 20 hr |
| Mar 15, 8:12 PM CDT | River Flood Warning | OHX | Giles | 25 hr |
| Mar 15, 8:49 PM CDT | River Flood Warning | OHX | Davidson | 6 hr |
| Mar 15, 8:53 PM CDT | River Flood Advisory | OHX | Hickman | 10 hr |
| Mar 15, 9:59 PM CDT | River Flood Advisory | OHX | Cheatham | 9 hr |
| Mar 15, 10:00 PM CDT | River Flood Warning | OHX | Cheatham | 14 hr |
| Mar 15, 10:01 PM CDT | River Flood Advisory | OHX | Davidson, Williamson | 32 hr |
| Mar 15, 10:05 PM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 5 hr |
| Mar 15, 10:09 PM CDT | River Flood Advisory | OHX | Montgomery | 5 hr |
| Mar 15, 10:29 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Sumner and 1 more | 4 hr |
| Mar 15, 10:33 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Rutherford and 1 more | 3 hr |
| Mar 16, 12:27 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 48 min |
| Mar 16, 1:57 AM CDT | Flash Flood Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 2 hr |
| Mar 16, 2:56 AM CDT | River Flood Warning | OHX | Montgomery | 23 hr |
| Mar 16, 2:58 AM CDT | River Flood Warning | OHX | Montgomery, Robertson | 24 hr |
| Mar 16, 3:00 AM CDT | River Flood Warning | OHX | Maury | 39 hr |
| Mar 16, 3:01 AM CDT | River Flood Warning | OHX | Giles | 50 hr |
| Mar 16, 3:02 AM CDT | River Flood Advisory | OHX | Stewart | 3 days |
| Mar 16, 3:02 AM CDT | River Flood Advisory | OHX | Davidson | 3 days |
| Mar 16, 3:03 AM CDT | River Flood Advisory | OHX | Bedford | 9 hr |
| Mar 16, 3:04 AM CDT | River Flood Advisory | OHX | Davidson | 4 days |
| Mar 16, 3:05 AM CDT | River Flood Advisory | OHX | Bedford, Marshall | 4 hr |
| Mar 16, 3:06 AM CDT | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 3 days |
| Mar 16, 6:47 AM CDT | River Flood Warning | OHX | Bedford, Marshall | 11 hr |
| Mar 16, 6:49 AM CDT | River Flood Advisory | OHX | Marshall | 32 hr |
| Mar 16, 7:10 AM CDT | River Flood Advisory | OHX | Perry | 24 hr |
| Mar 16, 7:11 AM CDT | River Flood Advisory | OHX | Hickman | 14 hr |
| Mar 16, 8:37 AM CDT | River Flood Advisory | OHX | Perry, Wayne | 16 hr |
| Mar 16, 8:46 AM CDT | River Flood Advisory | OHX | Williamson | 12 hr |
| Mar 16, 11:34 AM CDT | River Flood Advisory | OHX | Cheatham | 2 hr |
| Mar 16, 1:56 PM CDT | River Flood Advisory | OHX | Williamson | 13 hr |
| Mar 16, 3:56 PM CDT | River Flood Advisory | OHX | Lawrence | 3 hr |
| Mar 16, 5:19 PM CDT | River Flood Advisory | OHX | Bedford, Marshall | 10 hr |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.